Hail, Terrell
- When
- May 26, 2:56 PM CST to 3:01 PM CST
- Where
- Terrell County, 31.13 mi NNE of Dryden
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.438, -101.854
A dryline was present across the Lower Trans Pecos. Intense heating during the day helped to initiate storms along with strong instability and wind shear.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A dryline was present across the Lower Trans Pecos. Intense heating during the day helped to initiate storms along with strong instability and wind shear. Conditions were favorable for thunderstorms to produce hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 26, 1:41 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT Tue May 26 2015 .DISCUSSION... Temperatures today are expected to be a little warmer than yesterday and near normal values for this time of year. A dryline is present across the Lower Trans Pecos, eastern Permian Basin, and Western Low Rolling Plains. The NAM12 is showing areas in Terrell County with CAPE values up to 4000 J/Kg of CAPE by 00z today and good bulk shear values with the best values across the Lower Trans Pecos. Mid-level lapse rates will be decent so thunderstorms will be possible this afternoon and evening along and east of this dryline. A few severe storms will be possible given the above mentioned conditions with large hail, damaging winds, and brief heavy rain being the main threats. Showers and thunderstorms will be possible into the overnight period but do not expect widespread convection. A dryline is expected to once again develop across the area on Wednesday. The NAM12 is showing CAPE values of 4000+ J/Kg across the Lower Trans Pecos and central/eastern Permian Basin. Bulk shear values will not be quite as impressive as today but are still expected to be sufficient enough for thunderstorms, some of which may become severe. A source of upper level lift may be a limiting factor in storms developing initially during the afternoon, but a shortwave is expected to move over the higher terrain of West Texas by Wednesday evening so storm development could increase at this time. A surface trough is expected to develop across areas along and west of the Upper Trans Pecos Wednesday afternoon so storms may initially develop across the Upper Trans Pecos then shift eastward as upper level lift moves closer to the region. An upper level trough will be approaching the region Wednesday night with upper level lift increasing and shortwaves moving over the CWA. The dryline will be backed up against the Guadalupe Mountains by 12z Thursday with CAPE values of 3000+ widespread across the area. Bulk shear values will be around 30 kts across portions of the area but mid-level lapse rates are expected to be around 8 degrees C/km and 500 mb omega values will be increased over the region Wednesday night/Thursday morning. The models are showing convection being widespread across the CWA by Thursday morning. Severe storms will be possible at this time given the abundant CAPE and upper-level lift. The dryline will not have moved much eastward by Thursday afternoon with its position expected to be across the Upper Trans Pecos according to the NAM12. CAPE values will still be high Thursday afternoon but not as high as they were during the early morning hours. Bulk shear values will have increased by the afternoon and lapse rates will still be good, so severe storms will once again be possible during the afternoon hours. Heavy rainfall may also be a concern on this day given the forecasted model QPF from the abundance of moisture and lift. Temperatures on Thursday are expected to be cooler due to the increase in cloud cloud and precipitation as well as cooler 850 mb temperatures across the area. Temperatures are expected to warm back up on Friday as a surface trough develops across southeast New Mexico and far West Texas. Thunderstorms will remain possible with a dryline present across the area. A cold front will move into the area on Saturday/Saturday night and precipitation chances will increase ahead of and along the front. Temperatures will be cooler Saturday and Sunday behind the front. Rain and thunderstorms are expected to continue into Sunday then chances will decrease as an upper ridge develops over the region early next week. Temperatures will warm back up closer to normal on Monday. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 66 89 68 82 / 20 10 30 50 BIG SPRING TX 68 89 69 82 / 20 20 30 50 CARLSBAD NM 59 91 65 91 / 0 20 40 30 DRYDEN TX 71 90 72 87 / 20 20 30 50 FORT STOCKTON TX 68 93 69 85 / 20 10 30 50 GUADALUPE PASS TX 60 87 61 88 / 0 20 30 20 HOBBS NM 64 89 67 81 / 10 10 40 50 MARFA TX 50 89 61 83 / 10 20 40 40 MIDLAND INTL AIRPORT TX 68 88 69 82 / 20 10 30 50 ODESSA TX 68 89 69 82 / 20 10 30 50 WINK TX 67 93 70 87 / 10 10 40 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/80 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT TUE MAY 26 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 214 PM CDT TUE MAY 26 2015 /114 PM MDT TUE MAY 26 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING, GENERALLY ALONG AND EAST OF A SEMINOLE TO WINK TO ALPINE TO BIG BEND LINE. LARGE HAIL, DAMAGING WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH NEXT WEEKEND. SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ANY OF THESE DAYS, AS WILL HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TORNADO LORAINE 32.41N 100.71W
05/25/2015 F1 MITCHELL TX NWS STORM SURVEY
NWS METEOROLOGISTS DAMAGE SURVEY TEAM CONFIRMED AN EF-1
TORNADO.
&&
MARK.STROBINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT TUE MAY 26 2015
TXZ082-262030-
TERRELL-
237 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL TERRELL COUNTY UNTIL 330 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF DRYDEN AT 236
PM CDT...MOVING NORTH AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED 14 MILES SOUTHEAST OF DRYDEN...MOVING NORTH AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL HAIL AND GUSTY WINDS OVER 50 MPH...DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM BOTH OF THESE
STORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 2983 10200 2994 10219 3031 10211 3026 10175
2978 10176 2978 10179
TIME...MOT...LOC 1936Z 189DEG 13KT 2995 10206SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 PM CDT TUE MAY 26 2015
TXZ082-262100-
TERRELL-
330 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING EAST CENTRAL TERRELL COUNTY UNTIL 400 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 12 MILES SOUTH
OF TERRELL COUNTY GAS PLANT AT 330 PM CDT...MOVING NORTHEAST AT 15
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3036 10202 3042 10188 3037 10183 3033 10174
3025 10177 3019 10176 3010 10194 3025 10204
TIME...MOT...LOC 2030Z 242DEG 15KT 3022 10190The San Angelo radar (KSJT), 166 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576781.